I was diagnosed with a kidney infection (pyelonephritis) on Oct 24 2012 and was given antibiotics (ciprofloxacin 500 mg) for 10 days. The pain and burning due to the infection went away and I seemed to be getting better, but then in the last couple of days of treatment I developed a severe itching sensation in my major and minor labia (a little near my clitoris).
I stopped using tissue paper when I went to the rest room and started washing with water 2-3 times a day. That seemed to help. I also started using liners and changed 3-4 times a day. The severity of the itching has gone down. After the last day of antibiotic treatment, i started washing with an Aloe gel (99.5% aloe), and that has helped immensely but a mild itching sensation is still there. To add to all this I now got my period as well.
I now suspect that I might have yeast infection. Is this possible? What should I do to stop this irritation and itching altogether?
It does sound like a yeast infection especially as you have had ciprofloxacin as well which may have promoted any yeast you had as well. You can also go to your doctor for an examination and/or try getting yeast infection treatment from your chemist. If this doesnt get rid of it go back to your doctor.
I hope you are itch free very soon. I know how anoying it can be.
There are different strains of yeast that respond better to specific antifungal treatments. This can easily be found in a culture test done by a medical professional. You usually get results back in several days. Sometimes the doctor will prescribe treatment just by a physical exam. I have been battling yeast infections this year and found through cultures taken that I needed a different antifungal treatment than the one I was on. Aloe vera gel is very soothing but be careful if you have yeast it could provide a moist enviroment to grow. It is not uncommon to develop yeast after antibiotics. Look into a good probiotic and limit your sugars and dairy
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.